Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

High SGPT, GGT, normal SGOT levels. Taking atorvostatin, rosuvastatin. Liver damage?

hello dr ... iam XXXXX from XXXX and i had started my father atorvostatin 2-3 years back and now continuing with rosuvastatin for past 6 months and now the liver function test came as sgpt 90 and ggt 190 elevated high but sgot is within normal range.. how to proceed further sir and is the liver permanently damaged?
Asked On : Mon, 23 Jul 2012
Answers:  1 Views:  874
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Endocrinologist 's  Response
Statins can cause liver function derangement. A dose-related rise in serum aminotransferase levels develops in 1% to 3% of people who take statins. A minor (less than two-fold normal) rise in the serum ALT and AST levels (without symptoms) is the most common manifestation of liver injury with these compounds. These elevations usually reverse rapidly with discontinuation of the statin and also reverse if therapy is not interrupted. If your father had normal LFT before starting statins and have increased now - statins could be the cause, however they donot cause serious liver problems.

apart from statins, there is a risk of your father having NASH (non alcoholic steatohepatitis). I would advise you to get an ultrasound done. If your father doesnt require statins necessarily you can stop it, if not you can continue them and repeat the LFT after 3 months. If the enzymes are increasing then you need to stop the drug, else you can continue.
Answered: Tue, 24 Jul 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor